Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 7, 2019, 11:25 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 11:25 AM CST (17:25 UTC)
- Expired
- Feb 7, 2019, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
539 WWUS74 KHUN 071725 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1125 AM CST Thu Feb 7 2019 ALZ001>005-007-016-080000- /O.NEW.KHUN.WI.Y.0003.190207T1725Z-190208T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Morgan-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Decatur, and Cullman 1125 AM CST Thu Feb 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * TIMING...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling east or west bound. * LOCATIONS...Portions of north central and northwest Alabama. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ ALZ006-008>010-TNZ076-096-097-080200- /O.NEW.KHUN.WI.Y.0003.190207T1725Z-190208T0200Z/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Huntsville, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1125 AM CST Thu Feb 7 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... The National Weather Service in Huntsville has issued a Wind Advisory, which is in effect until 8 PM CST this evening. * WINDS...Southwest 20 to 30 mph with gusts up 40 mph. * TIMING...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling east or west bound. * LOCATIONS...Portions of north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ RSB
3 follow-up statements
843 WWUS74 KHUN 072043 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 243 PM CST Thu Feb 7 2019 ALZ001>005-007-016-080000- /O.CON.KHUN.WI.Y.0003.000000T0000Z-190208T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Morgan-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Decatur, and Cullman 243 PM CST Thu Feb 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up 40 mph. * TIMING...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling east or west bound. * LOCATIONS...Portions of north central and northwest Alabama. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ ALZ006-008>010-TNZ076-096-097-080200- /O.CON.KHUN.WI.Y.0003.000000T0000Z-190208T0200Z/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Huntsville, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 243 PM CST Thu Feb 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up 40 mph. * TIMING...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling east or west bound. * LOCATIONS...Portions of north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ RSB
680 WWUS74 KHUN 080005 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 605 PM CST Thu Feb 7 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING FOR NORTHWEST AND PORTIONS OF NORTH CENTRAL ALABAMA... ...WIND ADVISORY REMAINS IN EFFECT FOR NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 8 PM CST... ALZ001>005-007-016-080115- /O.EXP.KHUN.WI.Y.0003.000000T0000Z-190208T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Morgan-Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Decatur, and Cullman 605 PM CST Thu Feb 7 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Although a brief period of gusty winds in the 40 to 50 MPH range will be possible with a line of showers advancing eastward through the region, the threat for sustained winds and gusts in excess of Wind Advisory criteriA has now ended. Thus, the Wind Advisory will be allowed to expire on schedule at 6 PM CST. $$ ALZ006-008>010-TNZ076-096-097-080200- /O.CON.KHUN.WI.Y.0003.000000T0000Z-190208T0200Z/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Huntsville, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 605 PM CST Thu Feb 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up 40 mph. * TIMING...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Crosswinds may also make driving difficult for high profile vehicles traveling east or west bound. * LOCATIONS...Portions of north central and northeast Alabama and southern middle Tennessee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 25 mph, or gusts of at least 35 mph, are expected across the affected area. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. In addition, ensure all loose outdoor objects remain secure, including patio furniture and trash cans. && $$ 70/DD
981 WWUS74 KHUN 080157 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 757 PM CST Thu Feb 7 2019 ALZ006-008>010-TNZ076-096-097-080300- /O.EXP.KHUN.WI.Y.0003.000000T0000Z-190208T0200Z/ Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN- Including the cities of Huntsville, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 757 PM CST Thu Feb 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... The remainder of the Wind Advisory that was in effect for portions of southern middle Tennessee into northeast Alabama will be allowed to expire this Thursday evening. Although some brief gusty winds around 40 MPH along and just ahead of an approaching cold front remain possible with a passing line of showers, the threat for prolonged high winds and gusts has now ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:00 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 7, 10:00 AM CST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1000 AM CST Thu Feb 7 2019 .NEAR TERM...(Rest of Today) Issued at 1000 AM CST Thu Feb 7 2019 Already warming up today as temperatures across the region approach the 70 degree mark as of 10 AM CST. Southerly winds aided by an increasing low level jet progressing over the Tennessee Valley will increase warm air advection. Coupled with the abnormally strong 590 dm ridge over the Western Gulf today, it appears almost certain that we will break record high maximum temperatures today. The current records at Muscle Shoals and Huntsville are 74 (1921) and 73 (1999), respectively. Forecast highs are in the upper 70s for this afternoon. A shortwave trough will cross over the Northern Plains today, bringing a surface low from the Southern Plains up into the Great Lakes region by this evening. The associated cold front was draped behind the cold front, bisecting the CONUS near the Mississippi Valley. The increasing surface pressure gradient ahead of this low will result in surface winds 15-20 mph this afternoon with gusts up to 20-25 mph. A line of storms, some strong, will surge ahead of the cold front late this evening. At this time, there is a slight chance the capping inversion around 850 mb will erode as the squall progresses through the area. If this is the case, then more frequent lightning is likely in the main line of storms, as well as gusty surface winds. The most likely scenario is that a slight inversion remains in place, with some elevated instability leading to isolated strikes of lightning. The primary threats with this system will be gusty winds. Rainfall totals will be around 0.25" with higher amounts possible in the strongest areas along the line of storms. Expect the initial line of storms to clear the area by 10 PM tonight. .SHORT TERM...(Tonight through Saturday) Issued at 330 AM CST Thu Feb 7 2019 At this point, it looks like the actual front and shower and thunderstorm activity along and just ahead of it won't push into northwestern Alabama until sometime between 4 and 7 PM. As it pushes eastward into northwestern Alabama and our southern middle Tennessee counties later this evening, the strongest upper level forcing and wind energy above 700 mb quickly moves more northeastward into northern Tennessee and the Ohio Valley. This should keep most of the better elevated instability, forcing, and thunderstorm activity northeast of the area by 8 PM or so. However, there still appears to be a short window for isolated thunderstorm activity between about 4 and 8 PM, mainly west of I-65 and in southern middle Tennessee. There is enough bulk shear still in place during this period for organized strong to marginally severe thunderstorm activity. However, the better severe weather parameters remain farther northward over Tennessee and Kentucky in model output. Also, with a fairly strong low level inversion (cap) to overcome, confidence in strong to severe thunderstorm development is very low over locations near and west of Interstate 65 between 4 and 8 PM. Expect rainfall to likely be on the light to moderate side with between one quarter and one half of an inch accumulating before precipitation exits into Georgia and eastern Tennessee around 3 or 4 am on Friday. This could be locally higher in a few spots if stronger thunderstorm activity is realized. Much colder air will push into the area behind the front. This will not be a push of arctic air into the area, still cold. Despite sunshine much of the day, highs will likely struggle to climb into the upper 30s to lower 40s. However, with such warm temperatures the day before on Thursday, it will be a shock to the system (drop in high temperatures from Thursday to Friday look to be on the order of around 30 degrees). Most guidance shows strong easterly flow advecting into the area late Friday night into Saturday. This should quickly modify the cold and dry air mass that settled into the area on Friday. Lows will likely drop into the mid to upper 20s before warming even more towards daybreak on Saturday. Highs should rebound significantly on Saturday into the mid to upper 40s with some afternoon sunshine. Cloud cover returns Saturday evening, keeping lows a bit warmer, in the mid to upper 30s. .LONG TERM...(Saturday night through Wednesday) Issued at 400 AM CST Thu Feb 7 2019 On Sunday morning, A broad sub-tropical ridge will be centered off the FL coast in the Bahamas, while a trough will begin taking shape over the West CONUS. A general West-East oriented polar front will be located to our north, stretching from the Central Plains into the OH Valley/Grt Lakes regions and into the NE. As a sfc ridge moves into the mid-Atlantic region, low-level winds will gradually veer from the S then SW, while mid/upr winds maintain a WSW orientation. A mid/upr wave traversing quickly across the CONUS, and mainly to our NW, will cause backing of flow aloft and enhanced moisture advection from the south. At the same time, favorable upr jet dynamics aligned generally across the TN Valley region will aid in broad scale lift and precipitation production sometime on Sunday. At this point, it looks as if precipitation could begin as early as Sunday morning, but chances look better later in the day. Nevertheless, if precipitation does form sufficiently early, residual cold air on Sunday morning could result in a light mix of rain/snow mainly in a few spots in NE AL. However, the chances for precipitation on Sunday morning during this period are just about 20%. The main axis of precipitation on Sunday and Sunday night is expected to be just to our north, where the best dynamic forcing will likely exist. A S-N gradient in precipitation will set up somewhere across the region and this will still need to be refined in subsequent forecasts. Currently, it looks as though precipitation in our area from Sunday through Sunday night would just be about one quarter of an inch, but the main precip axis could still shift a little south (or north) from current thinking. The pattern will continue to favor generally WSW flow aloft and increasing warm air and moisture advection from the S-SW at low levels into Tuesday. This will continue to fuel precipitation production as a series of short wave troughs move rapidly along the upper jet across the TN/OH Valleys. Where exactly the main axis of precipitation will set up remains to be resolved with a high degree of specificity, but will likely be in the TN Valley region. What is still looking likely is that the parent trough in the West CONUS will advance eastward from Tuesday into Wednesday, leading to cyclogenesis in the lee of the Rockies and frontogenesis in the Central/Southern Plains. The sfc low will likely move NEWRD into the Midwest with the trailing cold front pushing into our area perhaps late Tuesday or into Wednesday morning. Overall kinematics may be fairly strong with this next system (increasing low-level jet and developing deep-layer shear), but instability appears to be limited at this time. The forecast does not include a mention for thunderstorms yet with probabilities generally near or below ~10%. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 550 AM CST Thu Feb 7 2019 MVFR CIGS remain in place at both terminals at this time. Southwesterly winds between 10-15 kts will continue and become stronger after 15Z producing some gusts to around 20 kts. Expect MVFR CIGS to climb to around 5000 feet and become VFR around 18Z. Expect southwest winds to strengthen to between 15-20 kts with gusts nearing 30 kts after 18Z. Showers could impact KMSL around 07/22Z and KHSV around 08/00Z. Confidence is low though for specific timing, so only included VCSH and no VSBY impacts (but CIGS will likely drop back into MVFR realm at both terminals). By 00Z at KMSL expect showers or possibly a TSRA to directly impact the terminal. This should occur a bit later at KHSV around 08/02Z. This may produce lower VSBYS or CIGS at both TAF sites. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...30 SHORT TERM...KTW LONG TERM...KDW AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Feb 7, 4:32 AM CST, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 432 AM CST Thu Feb 7 2019 ALZ001>010-016-TNZ076-096-097-072345- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 432 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible late this afternoon and into the early evening hours, mainly near and west of Interstate 65. This thunderstorm activity should shift north of the area before midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 20
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:57 PM CST | Special Weather Statement | HUN | Lawrence, Limestone | 48 min |
Nearby
Wind Advisories in Alabama, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.